my son is 7 years old and has adhd,after years of doing all the things we were told to do-behavior tech-counslers,theripy etc.my son have now been put on adderall (adderrall) 10 xr ,that had no effect so the doc said up it a little bit so now he is taking 20mgs a day xr-still no difference in his behavior.do we up the meds again.any advise
My experience is that some meds take time to have an effect. Talk to his Doctor about what is happening, talk to his teachers and school counselor. He's young. Don't try to change too many things at once, keep a journal, behavior chart if needed. That way you truly know if it's the meds or something else.
My son was started on Ritalin in Kindergarten and we saw an IMMEDIATE positive change (we had known from birth that he'd end up on something and we waited until 12 weeks before K was ending to start the meds. We tried all sorts of other interventions to no avail, he literally did a years worth of "learning" in the last 12 weeks). When he moved from Kindergarten to 1st grade, he was switched to Concerta because it is time-released. It took a little while for him to adjust but he's done well on it.
We find that Spring is when he seems to need an increase in dosage. He still uses Ritalin if he has an evening event that needs him to focus.
I would talk w/ your doctor etc ... has he been evaluated?
The medication I first put my son on took about three months to truly do its job. We went and seen a different dr. she put him on a fast acting medication. We defiantly went over the medication and options.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.